MAUDE Adverse Event Report: LIVANOVA USA AOR ROOT CAN W/OUT VENT LN 12G; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA AOR ROOT CAN W/OUT VENT LN 12G; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number AR-11012
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures the aoritc root cannula.The incident occurred in usa.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa receieved a report that during a procedure, the distal p plastic cap of the metal needle of the aorting cannula came off when inserted.This caused patient to have blood loss from aorta.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H11: no other similar events occurred for other units belonging to product lot of involved device, neither concerning trend was identified.Unit was requested for investigation.However, only the female connector which disconnected from the needle was sent from customer, not the entire part.Visual inspection on returned sub-component was performed, which highlighted dried blood in the junction of the hole and needle; therefore, solvent distribution could not be verified.No visible defects were confirmed on the connector.Based on the above and on previous investigation results of similar events, the most likely root cause was reconducted to an insufficient bonding between the luer lock and the needle, reasonably traced back to an operator error occurred during components assembly at manufacturing line.The personnel will be involved in a dedicated training meeting awaring of customer reported condition.The risk is in the acceptable region.Livanova will keep the post market surveillance.
 
Event or Problem Description
See initial report.

Brand Name
AOR ROOT CAN W/OUT VENT LN 12G
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19212229
Report Number1718850-2024-00028
Device Sequence Number15179346
Product Code DWF
UDI-Device Identifier00803622103001
UDI-Public(01)00803622103001(240)AR-11012(17)251031(10)2230500006
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberAR-11012
Device Lot Number2230500006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown